Alert archive / Georgia / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 121, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Sep 16, 2004, 7:19 AM EDT for Dougherty County, Mitchell County, Worth County, Georgia. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 16, 2004, 7:19 AM EDT (11:19 UTC)
- Expired
- Sep 16, 2004, 8:00 AM EDT
- In force
- 41 min
- Issued by
- NWS Tallahassee, FL
- Area
- Counties, with a storm outline in the text
Counties Dougherty County, GA, Mitchell County, GA, Worth County, GA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 16, 2:10 AM EDT | Tornado Watch | SPC | 9 hr |
| Sep 16, 6:00 AM EDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 11.3 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1235 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 843 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 241 m²/s²
- 0-3 km storm-relative helicity
- 308 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 11.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KTAE 161120 SVRTLH GAC095-205-321-161200- /X.NEW.KTAE.SV.W.0002.040916T1119Z-040916T1200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 719 AM EDT THU SEP 16 2004 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN WORTH COUNTY IN SOUTH CENTRAL GEORGIA EASTERN DOUGHERTY COUNTY IN SOUTHWEST GEORGIA THIS INCLUDES THE CITIES OF...PUTNEY...ALBANY EXTREME NORTHEASTERN MITCHELL COUNTY IN SOUTHWEST GEORGIA * UNTIL 800 AM EDT * AT 715 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 9 MILES SOUTHEAST OF PUTNEY...AND MOVING NORTH AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... EAST DOUGHERTY BY 730 AM EDT... TURNER CITY...EAST ALBANY AND 9 MILES EAST OF ALBANY BY 735 AM EDT... LAT...LON 3139 8408 3142 8393 3164 8392 3161 8423 $$ 9-FOURNIER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 16, 4:06 AM EDT, 3 hours 13 minutes earlier.
Area forecast discussion, Sep 16, 4:06 AM EDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION...CORRECTED WWA SECTION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
406 AM EDT THU SEP 16 2004
.DISCUSSION...
A NEW TORNADO WATCH WAS RECENTLY ISSUED FOR MUCH OF THE CWFA.
BASED ON LATEST TCM WIND GRIDS...AGREE WITH CURRENT INLAND
TROPICAL STORM WIND WARNING COVERAGE. WILL KEEP FLOOD WATCH
INTACT. ABOVE NORMAL TIDES ARE NOTED AT OUR GAUGING SITES SO
WILL INCLUDE THIS IN THE NEW COASTAL WATERS FORECAST.
&&
.PRELIMINARY POINT TEMPS/POPS...
TLH 84 75 84 68 / 90 60 40 20
PFN 81 75 84 74 / 90 60 30 10
DHN 82 70 83 68 / 99 70 30 10
ABY 83 72 83 70 / 90 70 50 20
VLD 84 74 83 69 / 80 60 60 20
CTY 85 73 84 70 / 70 60 60 20
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...TORNADO WATCH UNTIL 10 AM CDT ALL ZONES.
FLOOD WATCH THROUGH FRIDAY MORNING ALL ZONES.
INLAND TROPICAL STORM WIND WARNING TODAY ALL ZONES.
GA...TORNADO WATCH UNTIL 11 AM EDT GAZ120>129-142>146-155>159.
FLOOD WATCH THROUGH FRIDAY MORNING ALL ZONES.
FL...HURRICANE WARNING COASTAL ZONES FROM APALACHICOLA WEST.
TROPICAL STORM WARNING COASTAL ZONES FROM APALACHICOLA
EAST.
TORNADO WATCH UNTIL 11 AM EDT FLZ007>018-026-027.
FLOOD WATCH THROUGH FRIDAY MORNING ALL ZONES.
INLAND TROPICAL STORM WIND WARNING TODAY.
FLZ007-009>011-013-016-017-026.
&&
TJTHazardous weather outlook, Sep 16, 6:10 AM EDT, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 610 AM EDT THU SEP 16 2004 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750- 755-770-775-171000- BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA- CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA- DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL- GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL- INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL- LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA- MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA- THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA- INCLUDING THE CITIES OF...ABBEVILLE...ADEL...ALBANY...APALACHICOLA... ASHBURN...BAINBRIDGE...BLAKELY...BLOUNTSTOWN...BONIFAY...CAIRO... CALLAWAY...CAMILLA...CARRABELLE...CHIPLEY...COLQUITT...COTTONWOOD... CRAWFORDVILLE...CROSS CITY...CUTHBERT...DALEVILLE...DAWSON... DE FUNIAK SPRINGS...DONALSONVILLE...DOWNTOWN DOTHAN...ELBA... ENTERPRISE...FITZGERALD...FORT GAINES...FORT RUCKER...GENEVA... GEORGETOWN...HEADLAND...LAKELAND...LEESBURG...MADISON...MARIANNA... MAYO...MONTICELLO...MORGAN...MOULTRIE...NASHVILLE...NEWTON... OCILLA...OZARK...PANAMA CITY...PANAMA CITY BEACH...PELHAM...PERRY... PORT ST. JOE...PUTNEY...QUITMAN...SANTA ROSA BEACH...ST. MARKS... STEINHATCHEE...SYLVESTER...TALLAHASSEE...THOMASVILLE...TIFTON... VALDOSTA AND VERNON 610 AM EDT THU SEP 16 2004 THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. HURRICANE IVAN CAME ASHORE NEAR MOBILE BAY EARLY THIS MORNING... AND IS EXPECTED TO WEAKEN TO A TROPICAL STORM AS IT MOVES NORTHWARD ACROSS ALABAMA. A HURRICANE WARNING IS IN EFFECT FROM APALACHICOLA WEST AND A TROPICAL STORM WARNING IS IN EFFECT EAST OF APALACHICOLA. MARINERS SHOULD REMAIN IN PORT. A FLOOD WATCH IS IN EFFECT FOR THE ENTIRE AREA...WITH STORM TOTALS FROM 5 TO 10 INCHES WEST OF THE APALACHICOLA/CHATTAHOOCHEE RIVERS...AND 3 TO 6 INCHES TO THE EAST. LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE. AN INLAND TROPICAL WIND WARNING IS IN EFFECT TODAY FOR SOUTHEAST ALABAMA...THE INLAND EASTERN FLORIDA PANHANDLE...AND INLAND WESTERN FLORIDA BIG BEND. ISOLATED TORNADOES WILL BE POSSIBLE...AND A TORNADO WATCH IS IN EFFECT UNTIL 11 AM EDT (10 CDT) FOR THE ENTIRE AREA. PLEASE REFER TO HURRICANE LOCAL STATEMENTS ISSUED BY THIS OFFICE FOR ADDITIONAL DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. WITH IVAN MOVING FURTHER AWAY FROM THE AREA...WINDS AND SEAS WILL SUBSIDE FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED FOR THE REMAINDER OF THE PERIOD. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS REQUESTED TODAY DUE TO POTENTIAL FLOODING AND SEVERE WEATHER. .RIP CURRENTS... DANGEROUS RIP CURRENTS CAN BE EXPECTED FOR THE NEXT FEW DAYS. FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS. 8-JAMSKI
In the hours before
Special weather statement, Sep 16, 2:28 AM EDT, 4 hours 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 228 AM EDT THU SEP 16 2004 ALZ065>069-FLZ007>018-026-027-GAZ120>129-142>146-155>159-161500- BAKER GA-BAY FL-BROOKS GA-CALHOUN GA-CALHOUN FL-CLAY GA- COASTAL WALTON FL-COFFEE AL-COLQUITT GA-DALE AL-DECATUR GA- DOUGHERTY GA-EARLY GA-FRANKLIN FL-GADSDEN FL-GENEVA AL-GRADY GA- GULF FL-HENRY AL-HOLMES FL-HOUSTON AL-INLAND WALTON FL-JACKSON FL- JEFFERSON FL-LEE GA-LEON FL-LIBERTY FL-MILLER GA-MITCHELL GA- QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TERRELL GA-THOMAS GA-TIFT GA- TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA- INCLUDING THE CITIES OF...ABBEVILLE...ALBANY...APALACHICOLA... ASHBURN...BAINBRIDGE...BLAKELY...BLOUNTSTOWN...BONIFAY...CAIRO... CALLAWAY...CAMILLA...CARRABELLE...CHIPLEY...COLQUITT...COTTONWOOD... CRAWFORDVILLE...CUTHBERT...DALEVILLE...DAWSON...DE FUNIAK SPRINGS... DONALSONVILLE...DOWNTOWN DOTHAN...ELBA...ENTERPRISE...FORT GAINES... FORT RUCKER...GENEVA...GEORGETOWN...HEADLAND...LEESBURG...MARIANNA... MONTICELLO...MORGAN...MOULTRIE...NEWTON...OZARK...PANAMA CITY... PANAMA CITY BEACH...PELHAM...PORT ST. JOE...PUTNEY...QUITMAN... SANTA ROSA BEACH...ST. MARKS...SYLVESTER...TALLAHASSEE... THOMASVILLE...TIFTON AND VERNON 228 AM EDT THU SEP 16 2004 THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WATCH FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...EFFECTIVE UNTIL 1100 AM EDT THURSDAY MORNING(1000 AM CDT THURSDAY MORNING). THIS WATCH INCLUDES THE FOLLOWING COUNTIES: IN ALABAMA...COFFEE...GENEVA...DALE...HENRY...AND HOUSTON. IN FLORIDA...WALTON...HOLMES...WASHINGTON...BAY...JACKSON... CALHOUN...GULF...GADSDEN...LIBERTY...FRANKLIN...LEON...WAKULLA... AND JEFFERSON. IN GEORGIA...QUITMAN...CLAY...EARLY...MILLER...SEMINOLE...RANDOLPH... CALHOUN...BAKER...DECATUR...TERRELL...DOUGHERTY...MITCHELL...GRADY... LEE...WORTH...COLQUITT...THOMAS...TURNER...TIFT...AND BROOKS. REMEMBER A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. 48-TURNAGE
Special weather statement, Sep 16, 6:02 AM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 602 AM EDT THU SEP 16 2004 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-161500- BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA- CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA- DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL- GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL- INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL- LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA- MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA- THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA- INCLUDING THE CITIES OF...ABBEVILLE...ADEL...ALBANY...APALACHICOLA... ASHBURN...BAINBRIDGE...BLAKELY...BLOUNTSTOWN...BONIFAY...CAIRO... CALLAWAY...CAMILLA...CARRABELLE...CHIPLEY...COLQUITT...COTTONWOOD... CRAWFORDVILLE...CROSS CITY...CUTHBERT...DALEVILLE...DAWSON... DE FUNIAK SPRINGS...DONALSONVILLE...DOWNTOWN DOTHAN...ELBA... ENTERPRISE...FITZGERALD...FORT GAINES...FORT RUCKER...GENEVA... GEORGETOWN...HEADLAND...LAKELAND...LEESBURG...MADISON...MARIANNA... MAYO...MONTICELLO...MORGAN...MOULTRIE...NASHVILLE...NEWTON... OCILLA...OZARK...PANAMA CITY...PANAMA CITY BEACH...PELHAM...PERRY... PORT ST. JOE...PUTNEY...QUITMAN...SANTA ROSA BEACH...ST. MARKS... STEINHATCHEE...SYLVESTER...TALLAHASSEE...THOMASVILLE...TIFTON... VALDOSTA AND VERNON 602 AM EDT THU SEP 16 2004 THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WATCH TO INCLUDE ADDITIONAL COUNTIES IN SOUTH CENTRAL GEORGIA AND THE EASTERN FLORIDA BIG BEND. THIS WATCH IS EFFECTIVE UNTIL 1100 AM EDT...1000 AM CDT...THIS THURSDAY MORNING. THE PREVIOUS TORNADO WATCH FOR SOUTHEAST ALABAMA...SOUTHWEST GEORGIA...AND THE REST OF THE FLORIDA BIG BEND AND PANHANDLE ALSO REMAINS IN EFFECT UNTIL 1100 AM EDT...1000 AM CDT. THESE WATCHES INCLUDE THE FOLLOWING COUNTIES: IN ALABAMA...COFFEE...GENEVA...DALE...HENRY...AND HOUSTON. IN FLORIDA...WALTON...HOLMES...WASHINGTON...BAY...JACKSON... CALHOUN...GULF...GADSDEN...LIBERTY...FRANKLIN...LEON...WAKULLA... JEFFERSON...MADISON...TAYLOR...DIXIE...AND LAFAYETTE. IN GEORGIA...QUITMAN...CLAY...EARLY...MILLER...SEMINOLE...RANDOLPH... CALHOUN...BAKER...DECATUR...TERRELL...DOUGHERTY...MITCHELL...GRADY... LEE...WORTH...COLQUITT...THOMAS...TURNER...TIFT...COOK...BROOKS...BEN HILL...IRWIN...BERRIEN...LANIER...AND LOWNDES. REMEMBER A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. 48-TURNAGE
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 15, 8:25 PM EDT | Tornado Warning | TAE | Clay, Quitman, Randolph | 35 min |
| Sep 16, 6:34 AM EDT | Tornado Warning | TAE | Early, Miller, Seminole | 26 min |
| Sep 16, 7:01 AM EDT | Tornado Warning | TAE | Clay, Early, Quitman, Randolph | 44 min |
| Sep 16, 7:23 AM EDT | Tornado Warning | TAE | Dougherty, Mitchell, Worth | 52 min |
| Sep 16, 7:48 AM EDT | Tornado Warning | TAE | Clay, Early | 42 min |
| Sep 16, 8:20 AM EDT | Tornado Warning | TAE | Early, Miller | 40 min |
| Sep 16, 9:22 AM EDT | Tornado Warning | TAE | Calhoun, Clay, Early | 38 min |
| Sep 16, 10:12 AM EDT | Tornado Warning | TAE | Early | 48 min |
| Sep 16, 10:16 AM EDT | Tornado Warning | TAE | Decatur | 29 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.